Hail, Foard
- When
- June 13, 7:58 PM CST
- Where
- Foard County, 8 mi SSE of Crowell
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.873, -99.667
Isolated thunderstorms developed along a cold front that moved slowly through western north Texas during the evening hours of the 13th. One thunderstorm briefly became severe over Foard county, with nickel-size hail reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated thunderstorms developed along a cold front that moved slowly through western north Texas during the evening hours of the 13th. One thunderstorm briefly became severe over Foard county, with nickel-size hail reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 1:47 PM CST, 6 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 247 PM CDT FRI JUN 13 2008 .DISCUSSION... WELL-DEFINED SFC BOUNDARY CURRENTLY FROM OZARKS WESTWARD INTO CENTRAL OK - JUST N OF HERE - TO A MESOLOW BETWEEN LAW AND HBR... THEN SW ACROSS W TX. INSTABILITY MAXIMIZED OVER CENTRAL/SCENTRAL OK WITH SBCAPE AOA 3000 J/KG AS OF 18Z. CIN CONTINUES TO DIMINISH... INDICATING POTENTIAL FOR SFC-BASED CONVECTION TO INITIATE AND INTENSIFY BY MID AFTERNOON MAINLY FROM VICINITY MESOLOW EASTWARD. BOUNDARY CURRENTLY IS NEAR THE S EDGE OF THE STRONGER DEEP-LAYER SHEAR... WHICH ALONG WITH THE OBSERVED CAPE VALUES WILL SUPPORT ORGANIZED SEVERE STORMS AND POSSIBLY SUPERCELLS. LOW LEVEL SR HELICITY IS DECREASING SO THE MAIN CONCERNS WILL BE DAMAGING WINDS AND VERY LARGE HAIL... ALTHOUGH THERE STILL COULD BE ENOUGH LOW-LEVEL VORTICITY STRETCHING NEAR THE SFC WINDSHIFT TO SUPPORT A COUPLE TORNADOES. TORNADO POTENTIAL WILL INCREASE WITH ANY STORM THAT TRACKS E ALONG AND NEAR THE SFC BOUNDARY AND CAN STILL TAP INTO THE MORE FAVORABLE DEEP-LAYER SHEAR. MOST ACTIVE CONVECTION LIKELY TO SHIFT S WITH TIME THIS EVENING... AND EVENTUALLY BUILD MORE TO THE SW TOWARD/INTO OUR SW ZONES. SATURDAY AND SATURDAY NIGHT ARE PROBLEMATIC IN TERMS OF CONVECTIVE POTENTIAL. SIGNALS ARE THERE TO SUPPORT A FAIRLY ROBUST FORWARD- PROPAGATING MCS MOVING SE ACROSS SOME PART OF THE AREA SAT NIGHT. SFC FRONT EXPECTED TO MOVE S TO NEAR RED RIVER - OR MORE LIKELY INTO N TX - BY SAT MORNING... AIDED BY OUTFLOW OVERNIGHT. FRONT FORECAST TO BEGIN LIFTING NE TOWARD OK LATER SAT AND SAT NIGHT... OR AT LEAST TRY TO. NAM HAS BEEN QUITE AGGRESSIVE WITH QPF AND AN MCS SIGNAL... ESPECIALLY SAT NIGHT... BUT GFS SHOWS LESS ORGANIZATION AND ECMWF HAS HARDLY ANYTHING SAT NIGHT. GIVEN THE FORECAST INSTABILITY AND WEAK CAP... AND FAVORABLE SHEAR BETWEEN THE STRENGTHENING SOUTHERLY LLJ AND THE WNW FLOW AT MID LEVELS... AM TENDING TO LEAN TOWARD THE NAM SCENARIO. ITS QPF MAY BE A BIT MUCH... BUT IDEA OF A COMPLEX FORMING OVER OK OR THE E TX PANHANDLE AND MOVING SE NEAR OR N OF A PRE-EXISTING SFC BOUNDARY MAKES SENSE. THERE IS STILL THE QUESTION OF IF... AND A BIGGER QUESTION OF WHERE... SO FOR NOW WILL KEEP POPS LOW BUT PLACE A BROAD RELATIVE POP MAX OVER OUR SW. THE SCENARIO SAT NIGHT APPEARS LIKELY TO PLAY OUT SEVERAL MORE TIMES OVER THE ENSUING WEEK AS A NW FLOW PATTERN LOCKS IN. EXPECT MULTIPLE OPPORTUNITIES FOR CLUSTERS/COMPLEXES TO FORM OVER THE HIGH PLAINS AND MOVE SE. DETAILS REGARDING WHEN AND WHERE ARE NEARLY IMPOSSIBLE TO DETERMINE THIS FAR OUT. THE BIG PICTURE SUGGESTS POTENTIAL FOR MULTIPLE ROUNDS OF RAIN/TSTORMS... WITH SLIGHTLY GREATER CHANCES AT NIGHT AND OVER THE N/NE PARTS OF THE AREA. E-SE LOW-LEVEL FLOW BENEATH MODERATE NW MID/UPPER-LEVEL WINDS WILL SUPPORT ORGANIZED STORMS AND EVENTUAL UPSCALE ORGANIZATION WITH ATTENDANT SEVERE POTENTIAL... PRIMARILY WIND/HAIL. CUMULATIVE RAINFALL POTENTIALLY COULD PLACE PARTS OF THE AREA BACK INTO A FLOODING SITUATION BY THIS TIME NEXT WEEK. 24 && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 89 69 95 / 20 20 30 10 HOBART OK 67 93 69 97 / 20 20 30 10 WICHITA FALLS TX 72 93 71 99 / 20 20 30 10 GAGE OK 60 93 66 97 / 10 20 30 10 PONCA CITY OK 60 88 69 92 / 10 20 20 10 DURANT OK 70 90 70 95 / 40 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/24
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT FRI JUN 13 2008 OKZ019-024>030-132100- LINCOLN OK-LOGAN OK-CANADIAN OK-OKLAHOMA OK-POTTAWATOMIE OK- CLEVELAND OK-GRADY OK-MCCLAIN OK- 340 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND... GRADY...LINCOLN...LOGAN...MCCLAIN...OKLAHOMA AND POTTAWATOMIE COUNTIES. SCATTERED THUNDERSTORMS WERE DEVELOPING FROM NEAR CHANDLER...TO EDMOND AND OKLAHOMA CITY...DOWN TOWARD TUTTLE AT 337 PM CDT... MOVING EAST-NORTHEAST AT 25 MPH. STORM INTENSITY IS EXPECTED TO INCREASE THROUGH 4 PM AND SEVERE WEATHER MAY DEVELOP RAPIDLY. THE PRIMARY CONCERNS WILL BE LARGE HAIL...DAMAGING WIND GUSTS...AND VERY HEAVY RAINFALL. PEOPLE IN CANADIAN...CLEVELAND...GRADY...LINCOLN...LOGAN...MCCLAIN... OKLAHOMA AND POTTAWATOMIE COUNTIES...INCLUDING THE CITIES OF EDMOND...MOORE...NORMAN...OKLAHOMA CITY AND SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 354 PM CDT FRI JUN 13 2008 OKZ025-026-028>030-132115- LINCOLN OK-OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-MCCLAIN OK- 354 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN... MCCLAIN...OKLAHOMA AND POTTAWATOMIE COUNTIES. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM AROUND CHANDLER...TO OKLAHOMA CITY AND NORMAN THROUGH 415 PM...AND MOVE EAST-NORTHEAST 25 MPH. STORM INTENSITY IS EXPECTED TO INCREASE AND SEVERE WEATHER MAY DEVELOP RAPIDLY. THE STRONGEST STORMS AT 355 PM WERE LOCATED JUST NORTH OF CHANDLER AND NEAR STELLA. BOTH OF THESE STORMS ARE CURRENTLY CAPABLE TO PRODUCING VERY HEAVY RAIN AND SMALL HAIL. PEOPLE IN CLEVELAND...LINCOLN...MCCLAIN...OKLAHOMA AND POTTAWATOMIE COUNTIES...INCLUDING THE CITIES OF DEL CITY...MIDWEST CITY...MOORE... NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 419 PM CDT FRI JUN 13 2008 OKZ026-132145- LINCOLN OK- 419 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. STRONG THUNDERSTORMS WERE LOCATED FROM KENDRICK TO 4 MILES SOUTHEAST OF WARWICK AT 419 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. THE STORMS ARE CURRENTLY CAPABLE OF PRODUCING VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH. PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 434 PM CDT FRI JUN 13 2008 OKZ020-026-132200- LINCOLN OK-PAYNE OK- 434 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER AVERY AT 434 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. THE STORM IS CURRENTLY CAPABLE OF PRODUCING VERY HEAVY RAIN...SMALL HAIL...AND 45 MPH WIND GUSTS. PEOPLE IN LINCOLN AND PAYNE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 713 PM CDT FRI JUN 13 2008 OKZ026-140030- LINCOLN OK- 713 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WARWICK... OR 6 MILES SOUTHWEST OF CHANDLER... AT 713 PM CDT... MOVING EAST AT 15 MPH. SMALL HAIL... HEAVY RAIN AND WIND GUSTS TO NEAR 40 MPH ARE LIKELY WITH THIS STORM. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 826 PM CDT FRI JUN 13 2008 TXZ084-085-140145- WILBARGER TX-FOARD TX- 826 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN FOARD AND SOUTHWEST WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF MARGARET AT 826 PM CDT...MOVING EAST AT 17 MPH. SMALL HAIL... HEAVY RAIN AND WIND GUSTS TO NEAR 45 MPH ARE LIKELY WITH THIS STORM. CJS
The Altus AFB radar (KFDR), 84 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99534.